Arkansas, 2006

Hail in Arkansas, May 10, 2006

May 10, 2006 · NWS JAN · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at May 10, 9:30 AM CST, 1 hour 30 minutes earlier.

Area forecast discussion, May 10, 9:30 AM CST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1030 AM CDT WED MAY 10 2006

.DISCUSSION...ACTIVE WX DAY ALREADY UNDERWAY WITH ONLY MORE ACTION
TO COME. THIS UPDATE IS MAINLY TO PASS ALONG THE LATEST THOUGHTS ON
THE EVOLUTION AND TO ADJ CURRENT FORECAST FOR LASTEST TRENDS ON
TEMPS AND INCREASE THE POPS.

EARLY MORNING CONVECTION PUSHED THROUGH WAY MORE THAN ANTICIPATED
YESTERDAY...ALTHOUGH NOT A TOTAL SURPRISE. THIS LAID A VERY NICE SFC
BOUNDARY FROM JUST S OF GLH TO JUST S OF MEI. THE SECOND ROUND OF
CONVECTION MOVED OUT OF AR EARLIER THIS MORNING  AND IS NOW MOVING
ACROSS THE HWY 82 CORRIDOR. THIS FEATURE IS KEY AS IT IS JUST
REINFORCING THE SFC BOUNDARY. EXTREMELY UNSTABLE AIR EXIST TO THE
SOUTH WITH 3000-4000 MLCAPE POSSIBLE. THE MAIN ISSUE IN THE WARM
SECTOR IS CAPPING. MUCH STRONGER CAP EXISTS TO OUR WEST WITH THE CAP
STEADILY ERODING THE FURTHER E YOU GO AND THEN NO CAP N OF THE SFC
BOUNDARY. THE FORCING THAT IS MOVING IS SHOULD BE MORE THAN
SUFFICIENT ENOUGH TO ERODE THE CAP E OF THE MS RIVER. AT THIS
TIME...ALONG AND N OF THE BOUNDARY...IT IS RATHER EASY FOR THE
STORMS TO DEVELOP AND WITH THE ELEVATED INSTABILITY MORE THAN
SUFFICIENT TO SUPPORT SVR STORMS. DUE TO THE AMOUNT OF
INSTABILITY...SIG HAIL (GOLFBALL TO BASEBALL) AND SIG WINDS WILL ALL
BE POSSIBLE. A DAMAGING SIG SQUALL LINE IS WHAT IM MOST CONFIDENT
IN. HOWEVER. IF ANY STORMS CAN GET GOING JUST IN ADVANCE OF THE
STRONG FORCING AND TRACK E AND SE NEAR THE SFC BOUNDARY...TORNADOES
WILL BE POSSIBLE. WITH THAT...CONDITIONS WILL SUPPORT THE
POSSIBILITY OF STRONG TORNADOES AS WELL. EVEN IF WE DONT GET
ISOLATED CELLS AHEAD OF THE LINE...THE SQUALL LINE WILL BE NASTY
ENOUGH TO SUPPORT A FEW TORNADOES.

AT THIS TIME...TIMING ON THE SYSTEM LOOKS TO BE NOON TO 2 PM ACROSS
THE NW AND W-CENTRAL...1-3 PM FOR TRACE AND WEST...3-7 PM EASTERN
SECTIONS. WITH THAT TIMING...IM EXPECTING THE WORST STORMS TO BE
LOCATED ROUGHLY 40-50 MILES EITHER SIDE OF THE SFC BOUNDARY. THIS
WOULD GENERALLY BE JUST S AND THEN N OF I-20 AND ALONG AND S OF HWY
82. I WILL UPDATE THE HWO TO SUPPORT THIS EVOLUTION.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       86  54  77  51 /  97  50   0   0
MERIDIAN      86  54  77  48 /  98  68   2   0
VICKSBURG     87  54  78  52 /  96  37   0   0
HATTIESBURG   88  59  80  50 /  79  65   4   0
NATCHEZ       85  55  79  50 /  79  36   0   0
GREENVILLE    76  50  76  50 / 100  29   0   0
GREENWOOD     76  51  74  49 / 100  42   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 6 PM CDT THIS AFTERNOON FOR MSZ018-
     MSZ019-MSZ025-MSZ026-MSZ027-MSZ028-MSZ029-MSZ030-MSZ031-
     MSZ032-MSZ033-MSZ034-MSZ035-MSZ036-MSZ037-MSZ038-MSZ039.

LA...NONE.
AR...FLASH FLOOD WATCH UNTIL 6 PM CDT THIS AFTERNOON FOR ARZ074-
     ARZ075.

&&

CME
Hazardous weather outlook, May 10, 10:18 AM CST, 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1118 AM CDT WED MAY 10 2006

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
111618-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
1118 AM CDT WED MAY 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TODAY AND TONIGHT...

...THUNDERSTORMS...
SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS WILL BE POSSIBLE FOR
THE REST OF THIS AFTERNOON...MAINLY NORTH OF A WINNSBORO TO
CRYSTAL SPRINGS TO LAUREL LINE. AREAS ACROSS THE SOUTH WILL SEE
ISOLATED SEVERE STORMS.

A COMPLEX OF STRONG AND SEVERE THUNDERSTORMS MOVED ACROSS THE
NORTHERN PORTION OF THE REGION EARLY THIS MORNING AND HAS PLACED
A SURFACE BOUNDARY ACROSS PORTIONS OF CENTRAL MISSISSIPPI. THIS
BOUNDARY WILL BE THE FOCUS FOR MORE STORMS FOR THE REST OF TODAY.
VERY UNSTABLE CONDITIONS ARE DEVELOPING OVER THE REGION AND
STORMS WILL RAPIDLY BECOME SEVERE AS THE UPPER DISTURBANCE NEARS
AND THE COLD FRONT APPROACHES.

AT THIS TIME...MAINLY DUE TO THE MORNING OUTFLOW AND
STORMS...AREAS ALONG THE HIGHWAY 82 CORRIDOR WILL SEE THE RISK
FOR LARGE HAIL AND WINDS GUSTS BETWEEN 40 AND 60 MPH. ALONG AND
SOUTH OF THE SURFACE BOUNDARY...THE RISK FOR SIGNIFICANT SEVERE
STORMS WILL BE POSSIBLE. THESE STORMS WILL LIKELY DEVELOP BETWEEN
1 AND 3 PM JUST WEST OF THE RIVER AND MOVE EAST ALONG THE SURFACE
BOUNDARY THROUGH THE AFTERNOON. THESE STORMS WILL MAINLY ORGANIZE
INTO AN INTENSE SQUALL LINE...WITH A FEW ISOLATED SUPERCELLS IN
ADVANCE OF THE LINE. ANY STORM WILL HAVE THE POTENTIAL TO PRODUCE
GOLF BALL TO BASEBALL SIZE HAIL AND DESTRUCTIVE WINDS TO 70 OR 80
MPH. ANY SUPERCELL NEAR THE SURFACE BOUNDARY WILL BE CAPABLE OF
PRODUCING TORNADOES...SOME OF WHICH COULD BE STRONG.

EVERYONE IS URGED TO CLOSELY MONITOR THE WEATHER THIS AFTERNOON
AS THE RISK FOR A SIGNIFICANT SEVERE WEATHER EVENT IS POSSIBLE.

...FLOODING...
OVERNIGHT AND MORNING RAINS OF ONE TO THREE INCHES FELL ALONG AND
NORTH OF HIGHWAY 82 SETTING THE STAGE FOR POSSIBLE FLOODING FROM
ADDITIONAL STORMS TODAY. A FLASH FLOOD WATCH IS IN EFFECT AS AN
ADDED 2 TO 4 INCHES OF RAIN IS POSSIBLE ACROSS THE OUTLOOK AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL BE NEEDED TODAY...OTHERWISE SHOULD NOT BE
NEEDED THURSDAY THROUGH NEXT WEDNESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, May 10, 8:51 AM CST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
951 AM CDT WED MAY 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FLASH FLOOD      CLEVELAND               33.74N 90.73W
05/10/2006                   BOLIVAR            MS   CO-OP OBSERVER

            WIDESPREAD STREET FLOODING REPORTED.

&&

CAMPBELL
Local storm report, May 10, 8:57 AM CST, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
957 AM CDT WED MAY 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 AM     TSTM WND DMG     6 SSE ACKERMAN          33.23N 89.13W
05/10/2006                   CHOCTAW            MS   EMERGENCY MNGR

            SEVERAL TREES REPORTED DOWN ALONG HIGHWAY 15.

&&

CAMPBELL
Special weather statement, May 10, 9:38 AM CST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1038 AM CDT WED MAY 10 2006

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
101945-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
1038 AM CDT WED MAY 10 2006

...OUTBREAK OF SEVERE THUNDERSTORMS EXPECTED ACROSS THE REGION THIS
AFTERNOON AND EVENING...

AN OUTBREAK OF SEVERE STORMS PRODUCING WIDESPREAD DAMAGING WINDS...
VERY LARGE HAIL...AND ISOLATED TORNADOES ARE EXPECTED ACROSS THE
REGION THIS AFTERNOON AND EVENING.

STRONG TO SEVERE THUNDERSTORMS WERE CURRENTLY ONGOING ACROSS
NORTHEAST MISSISSIPPI. THESE STORMS WILL MOVE OUT OF THE AREA AROUND
MIDDAY. ANOTHER AREA OF STRONG TO SEVERE THUNDERSTORMS OVER
ARKANSAS WILL MOVE INTO EXTREME NORTHWEST MISSISSIPPI...AND POSSIBLY
FAR SOUTHEAST ARKANSAS...BY THE MIDDAY HOURS. SCATTERED
THUNDERSTORMS WILL THEN DEVELOP FROM THE WEST ACROSS NORTHEAST
LOUISIANA AND WEST CENTRAL MISSISSIPPI THIS AFTERNOON...AND THEN
EVENTUALLY SPREAD INTO EAST CENTRAL AND SOUTHEAST MISSISSIPPI BY
LATE AFTERNOON OR EVENING. THE THREAT OF SEVERE WEATHER WILL END
ACROSS THE ENTIRE AREA BEFORE MIDNIGHT AS A STRONG COLD FRONT
PUSHES THROUGH THE AREA.

CONDITIONS ARE VERY FAVORABLE FOR RAPID SEVERE THUNDERSTORM
DEVELOPMENT ACROSS THE ENTIRE AREA. VERY LARGE HAIL...POSSIBLY UP
TO TENNIS BALL OR BASEBALL SIZED...AND WIDESPREAD DAMAGING WINDS
WILL BE POSSIBLE WITH THE MOST INTENSE STORMS. ADDITIONALLY...
ISOLATED STRONG TORNADOES COULD OCCUR.

PEOPLE ACROSS THE REGION SHOULD PAY CLOSE ATTENTION TO THE WEATHER
TODAY AND BE PREPARED TO MOVE TO A PLACE OF SAFETY IF THREATENING
WEATHER APPROACHES OR A WARNING IS ISSUED.

08
Local storm report, May 10, 9:41 AM CST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1041 AM CDT WED MAY 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 AM     TSTM WND DMG     LOUISVILLE              33.12N 89.05W
05/10/2006                   WINSTON            MS   EMERGENCY MNGR

            A FEW TREES REPORTED DOWN ON THE NORTH SIDE OF THE CITY.

&&

CAMPBELL
Local storm report, May 10, 10:37 AM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1137 AM CDT WED MAY 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1133 AM     HAIL             GUNNISON                33.94N 90.95W
05/10/2006  M0.75 INCH       BOLIVAR            MS   EMERGENCY MNGR

&&

CAMPBELL
Local storm report, May 10, 10:43 AM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1143 AM CDT WED MAY 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1141 AM     HAIL             PACE                    33.79N 90.86W
05/10/2006  M0.75 INCH       BOLIVAR            MS   EMERGENCY MNGR

&&

CAMPBELL

The radar

The Jackson/Brandon,MS radar (KDGX), 153 km away, was scanning. The volume nearest the first event began at 16:58 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Chicot

When
May 10, 11:00 AM CST
Where
Chicot County, 1 mi N of Eudora
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
33.133, -91.267

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505881.